Alert archive / Missouri / Wind Advisories in 2019

Wind Advisory 3, NWS Springfield, MO

January 28, 201919 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Jan 28, 2019, 8:58 AM CST for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 8:58 AM CST (14:58 UTC)
Expired
Jan 28, 2019, 6:00 PM CST
In force
9 hr
Issued by
NWS Springfield, MO
All 22 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 507 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
507 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS73 KSGF 281458
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
858 AM CST Mon Jan 28 2019

KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-094-290000-
/O.NEW.KSGF.WI.Y.0003.190128T1458Z-190129T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Lawrence-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Aurora, Mount Vernon, and Marionville
858 AM CST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Springfield has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* TIMING... Through 6 PM This Evening

* WINDS...Northwest winds of 25 to 30 mph with gusts up to 45 mph

* IMPACTS...Strong winds could cause difficulty driving on area
  roadways today. Loose outdoor objects could become displaced.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Burchfield
2 follow-up statements
121 
WWUS73 KSGF 282011
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
211 PM CST Mon Jan 28 2019

KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-094-290000-
/O.CON.KSGF.WI.Y.0003.000000T0000Z-190129T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Lawrence-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Aurora, Mount Vernon, and Marionville
211 PM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING... Through 6 PM This Evening

* WINDS...Northwest winds of 25 to 30 mph with gusts up to 45 mph

* IMPACTS...Strong winds could cause difficulty driving on area 
  roadways today. Loose outdoor objects could become displaced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Burchfield
016 
WWUS73 KSGF 282355
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
555 PM CST Mon Jan 28 2019

KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-094-290100-
/O.EXP.KSGF.WI.Y.0003.000000T0000Z-190129T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Lawrence-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Aurora, Mount Vernon, and Marionville
555 PM CST Mon Jan 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

While winds will remain gusty this evening, peak gusts will be 
below advisory levels.

$$

Raberding

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 28, 6:02 AM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 28, 6:02 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
602 AM CST Mon Jan 28 2019

.SHORT TERM...(Today and tonight)
Issued at 405 AM CST Mon Jan 28 2019

A cold front extending from Iowa to North Texas was making its way
across the plains early this morning. Some light rain was
occurring in advance of the front and will push into the Ozarks
region and southeastern kansas this morning. Temperatures ahead of
the front were in the lower 40s for the most part. the
precipitation is expected to remain mostly rain as the front
progresses through the region today but will change over to a mix
of rain/snow late this morning and into this afternoon as a very
cold airmass filters into the area behind the front.

Precipitation is expected to be rather light with a tenth of an
inch of less for the most part. Some areas near the Plateau may
see a dusting of snow on grassy areas but most locations will not
see any accumulations at all.

Temperatures will begin to fall through the day today with the
warmest temperatures occurring this morning. This non diurnal
temperature will see todays highs early this morning in the lower
40s. By midday, temperatures should be around the freezing mark
for areas along and north or I-44 with the entire Ozarks below
freezing by this evening.

A strong surface pressure gradient will cause winds to gust this
afternoon from 30 to 35mph. While this is below advisory criteria
it will combine with the cold air filtering into the region to
make for a wet, cold and blustery day.

Strong cold air advection will continue this evening and
overnight tonight. Overnight lows will drop into the lower to
middle teens for the most, though areas of the eastern Ozarks may
see lows in the upper single digits.

.LONG TERM...(Tuesday through Sunday)
Issued at 245 AM CST Mon Jan 28 2019

As a 110-130 knot 300- mb jet max digs into the southern Plains
Tuesday morning, an anomalous 500- mb close low will begin to
pivot through the Great Lakes Region. Temperatures across the
Ozarks on Tuesday will only warm into the lower 30s, while areas
over central Missouri top out in the middle 20s. The apparent
temperature on Tuesday will feel much colder, however. Beneath
increasing mid-level clouds, deep boundary layer mixing will allow
for 30 MPH wind gusts across the plateau Tuesday afternoon. This
will keep the apparent temperature (i.e. how the air feels) in the
low 20s to mid-teens.

A few flurries cannot be ruled out Tuesday night into Wednesday
morning across the eastern Ozarks as a shortwave ripples through
northwest flow aloft, but the attention grabbing headline will be
the dangerously cold temperatures. Despite some broken mid-level
clouds, Tuesday night lows will bottom out in the low single
digits in areas north of US-60. With continued cold-advection
aloft and a snow pack over the central and northern Plains,
confidence is high that Tuesday night into Wednesday will be our
coldest day so far this winter. We have issued a Wind Chill Watch
for counties generally north of US-60 from 6PM Tuesday Evening
until 12PM Wednesday afternoon for wind chills at or below -10
degrees Fahrenheit.

As the 150-170 knot 300- mb jet max rounds the base of the upper-
level trough, the 500- mb closed low will begin to lift back into
eastern Canada on Wednesday. Meanwhile in the Ozarks, surface
high pressure will continue building across our region. Despite
abundant sunshine on Wednesday, high temperatures will only top
out in the mid-teens across southwest Missouri. This will make
Wednesday the coldest day the Springfield metro has seen since
January 16, 2018. Overnight lows Wednesday night will range from
the the single digits to low teens.

500- mb heights begin to rise over southwest Missouri Thursday in
response to strong warm-air advection over the southern Plains.
Some light precip is possible across the area Thursday night as a
30-40 knot low-level jet transports some shallow moisture and
isentropic lift into the region. Given how cold ground
temperatures will be, any sort of light precip could make the
roads slick. High temperatures on Thursday will creep into the low
40s across far southwest Missouri, while central Missouri remains
in the 30s. Overnight lows look to be in the low 30s.

The Friday through Sunday time frame will feature a continued
warming trend as 500- mb flow becomes more zonal. Temps will
return to, or slightly above, their seasonal norms. A few chances
for light rain are also possible this weekend as low-level
moisture and weak synoptic lift ripples through southwest flow.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 556 AM CST Mon Jan 28 2019

A quick moving cold front was in the process of moving through the
Ozarks this morning. As the front passes, showers will move across
the region with MVFR stratus impacting the region behind the
front this morning. Flight conditions will improve this afternoon
behind the frontal surface winds become gusty. Late this evening,
skies will become scattered with surface winds dropping off
through Tuesday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Watch from Tuesday evening through Wednesday morning
     for MOZ055>058-066>071-077>083-089>092.

KS...Wind Chill Watch from Tuesday evening through Wednesday morning
     for KSZ073.

&&

SHORT TERM...Hatch
LONG TERM...Hatch/Albano
AVIATION...Hatch
Hazardous weather outlook, Jan 28, 5:31 AM CST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
531 AM CST Mon Jan 28 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
531 AM CST Mon Jan 28 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited excessive cold risk.
  Limited non thunderstorm wind risk.
  Limited snow risk.

DISCUSSION...

Light rain will move through the area this morning. The rain may
briefly change to light snow as it ends. Little if any
accumulation is expected at this time.

Gusty northwest winds up to 30 mph will be possible this afternoon
and evening behind a strong cold front. Temperatures will
steadily fall throughout the day. Overnight lows will range from
the low-to-mid teens across southeast Kansas and southwest
Missouri to single digits across the far eastern Ozarks. Wind
chills will be near or below zero in most areas overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very cold air will remain in place through mid-week. Well below
normal temperatures are expected Tuesday night through Thursday.
Wind chill values will fall below zero at times. Wednesday
morning will be the coldest with wind chill values ranging from
minus ten to minus twenty. A Wind Chill Watch is in effect from
Tuesday evening until Wednesday afternoon. Those outdoors during
this timeframe will need to take appropriate precautions.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Albano

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:43 AM CSTWind Chill WatchSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 15 more10 hr
Jan 28, 2:05 PM CSTWind Chill AdvisorySGFBarton, Benton, Camden, Cedar, Christian, Dade and 20 more46 hr

Nearby

Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.